The FDA has issued a stern warning concerning the use of Advair. Not only can it worsen asthma, but the side effects can be fatal. Other forms of treatment should be sought and, if the product is used at all, it should be for short periods of time.
Advair affected my adrenals, harmed my eyes, and worsened my asthma. It caused such serious choking that I feared it would kill me. I stopped taking it last August and am doing fine on natural anti-inflammatories. This is no thanks to my pulmonologist. I had to work out my treatment for myself.
One problem with advair is that the warning is in regards to salmeterol and not necessarily the combination inhaler itself.
The way the study was done to test the safety and effectiveness of the drugs is by adding salmeterol or the combination to the present treatment the asthmatic was on. Thus some of the people were using ONLY salmeterol and ventolin. Because of this study we found out that there is a danger from only using long-acting bronchodialators. Think of what happens in the lungs during a flare-up, you get bronchospasms as well as inflammation. By using salmeterol, which only treats the bronchospasms, by the time that the drugs aren't working and you go into the emergency room, there is so much inflammation it is impossible to open the airways further to allow the person to breathe while you treat the inflammation. This is what killed.
So the lesson in the study, DO NOT treat only the bronchospasm, if using a long-acting bronchodilator the person MUST be using another drug for inflammation at the same time. Without following this, there IS an increased risk of death. So therefore, using advair won't necessarily increase your risk of death if taken properly and under a doctor's supervision.
Inhaled steroids can have bad side-effects, especially in those that are sensitive to them. Some people will mild asthma may be able to use natural anti-inflammatories to control it but those can have side-effects and toxicity as well. Only decrease your medication with the guildance of a doctor, if you don't do it properly you can send yourself into a severe asthma attack that could be more deadly than using advair. Find a naturopath or homeopath or someone with lots of experience in treating asthma naturally to help guide you. Always keep your ventolin with you though, in case you can't breathe.
Also make sure you like and respect your doctor, if you don't think they are treating you properly, find another doctor, it's your life, body and disease.
Last, it is awesome that natural treatment worked for you allmymarbles! I'm glad that it is working out for you. :)
After the problem with Advair the doctor put me on an inhaler that did not have salmeterol. The same thing happened. There are plenty of natural anti-inflammatores out there. It is just that traditional medicine only knows about the medications hyped by the drug industry. Medical schools do not put much, if any, emphasis on natural treatments.
If one applies common sense in using supplements there is no danger of side effects. On the internet I have found frightening accounts by people going the supplement route. One maniac was supplementing with iodine. Fine, I have to do that myself for hypothyroidism. But he was taking 9 drops of Lugol's a day! A one-way trip to a slab. (The normal dosage is between two and four drops a week, depending on weight. Somewhat more is needed for hypothyroidism.) And as for the over-indulgence in vitamin C, it is pathetic. The body can only utilize about 500 mg. a day.
I thank you for your information. I am afraid the FDA did not go far enough. Inflammation is not the only problem.
Thank you for the information. I will try to find it. As of now I am taking vitamin B5 (anti-inflammatory and mucolytic) and mullein extract (anti-inflammatory). I should have gone with the natural stuff long ago. Again, thanks.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.